Alert archive / Florida / Flood Watches in 2016
Flood Watch 1, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Jan 28, 2016, 3:52 AM EST for Okeechobee County, Florida. It took effect at Jan 28, 2016, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 3:52 AM EST (08:52 UTC)
- In effect from
- Jan 28, 2016, 4:00 AM EST
- Expired
- Jan 28, 2016, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WGUS62 KMLB 280852 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 352 AM EST THU JAN 28 2016 ...FLOOD WATCH IS IN EFFECT FOR SAINT LUCIE...MARTIN AND OKEECHOBEE COUNTIES THROUGH THIS EVENING... FLZ058-059-064-290000- /O.NEW.KMLB.FA.A.0001.160128T0900Z-160129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OKEECHOBEE-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART 352 AM EST THU JAN 28 2016 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...MARTIN...OKEECHOBEE AND ST. LUCIE. * THROUGH THIS EVENING * LOCALLY HEAVY RAINFALL AMOUNTS UP TO TWO TO FOUR INCHES MAY OCCUR WITH SHOWERS AND ISOLATED STORMS THAT STREAM ACROSS OKEECHOBEE...MARTIN AND SAINT LUCIE COUNTIES FROM THIS MORNING INTO EARLY EVENING. * HEAVY RAINFALL MAY CAUSE FLOODING OF STREETS...AND LOW-LYING AND POOR DRAINAGE AREAS. THE POTENTIAL FOR FLOODING WILL BE HIGHER IN AREAS THAT RECEIVED HEAVY RAINFALL AMOUNTS YESTERDAY IN THE PORT SAINT LUCIE...JENSEN BEACH AND STUART AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING DURING THE NEXT 24 TO 36 HOURS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 15
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Jan 27, 9:04 PM EST, 6 hours 48 minutes earlier.
Area forecast discussion, Jan 27, 9:04 PM EST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 904 PM EST WED JAN 27 2016 .DISCUSSION... ...LOCALLY HEAVY RAIN AND ISOLATED LIGHTNING STORMS INTO THURSDAY... CURRENT-OVERNIGHT...SATURATED ATMOSPHERE WITH A PRECIPITABLE WATER VALUE FROM THE EVENING KXMR SOUNDING AT 1.74 INCHES. NEXRAD 88D SHOWS PERSISTENT...BUT GENERALLY LIGHT PRECIPITATION THIS EVENING. EXPECT THIS ACTIVITY TO CONTINUE OFF/ON OVERNIGHT AS ADDITIONAL WAVES OF ENERGY ALOFT TRAVERSE THE AREA. OVERNIGHT FLOOD THREAT GENERALLY LOW BUT WILL NEED TO MONITOR AREAS THAT HAVE HAD HIGHER AMOUNTS OVER THE PAST 24 HRS. CONTINUED MILD OVERNIGHT WITH LOWS GENERALLY IN THE 60S...PERHAPS SOME U50S OVER NORTH LAKE/NORTH VOLUSIA COUNTIES. WINDS REMAIN LIGHT/VARIABLE. THU...PREVIOUS...BROAD TROF OVER NATION'S MIDSECTION WILL INTENSIFY SLIGHTLY AS A 110KT JET STREAK DIVES OUT OF THE CANADIAN PLAINS AND FEEDS INTO THE BACKSIDE OF THE SRN BRANCH OF THE JET. GFS/ECM RUNS CONTINUE TO INDICATE A SFC LOW DEVELOPING OFF THE CAROLINA COAST AS IT RACES UP THE W ATLC THRU THE DAY. THIS NEW SYSTEM WILL PROVIDE THE NECESSARY TORQUE TO CRANK THE STALLED FRONTAL BOUNDARY INTO CENTRAL FL. WDSPRD PRECIP CHANCES REMAIN LKLY THRU THE DAY...A CHC FOR MRNG TSRAS AREAWIDE DUE TO LOW LVL CONVERGENCE IN THE VCNTY OF THE FRONTAL BOUNDARY...TRANSITIONING SWD BY EARLY AFTN. HEAVIEST RAINFALL WILL BE CONCENTRATED OVER THE TREASURE COAST/LAKE OKEECHOBEE REGION WITH QPF BTWN 0.75"-1.0"...DECREASING TO 0.10"- 0.25" N OF I-4. MAX TEMPS IN THE L/M70S. && .AVIATION...WIDESPREAD -RA/RA LIKELY TO CONTINUE OVERNIGHT. WINDS REMAIN LIGHT/VARIABLE. LOW CIGS WITH LIFR/IFR CONDS ACROSS MUCH OF THE AREA. MVFR VSBYS IN -RA/RA. FRONTAL BOUNDARY ACROSS ECFL ON THU WITH NEAR CATEGORICAL RAIN CHANCES ONCE AGAIN. LIGHT MORNING WINDS BECOMING SWRLY...THEN WNW IN THE AFTERNOON ALONG THE I-4 CORRIDOR WITH FRONTAL PASSAGE. GUSTY WINDS...ISOLATED LIGHTNING...HEAVY DOWNPOURS THE MAIN THREATS ON THU WITH PCPN. && .MARINE...CURRENT-OVERNIGHT...WEAK LOW PRESSURE NORTHEAST OF THE COASTAL WATERS WILL KEEP WIND SPEEDS GENERALLY 10 KTS OR LESS AND DIRECTION VARIABLE OVERNIGHT. SEAS OFFSHORE/GULF STREAM MAINLY 4-5 FT. ANY POTENTIAL TO 6 FT WILL BE WELL OFFSHORE. SEAS 3-4 FT NEAR SHORE. HIGH RAIN CHANCES CONTINUE AS THE WEATHER PATTERN REMAINS UNSETTLED. THURSDAY...PREVIOUS...SHIFTING SFC/BNDRY LYR WINDS THRU THE DAY AS THE LOW PRES OVER THE ATLC LIFTS UP THE CAROLINA COAST AND CRANKS THE FRONTAL TROF INTO CENTRAL FL. GENTLE TO MODERATE S/SW BREEZE EARLY MRNG. BY MIDDAY BCMG A GENTLE TO MODERATE W/SW BREEZE N OF CAPE CANAVERAL...MODERATE TO FRESH SW BREEZE FROM THE CAPE SW. BY SUNSET BCMG A GENTLE TO MODERATE W/NW BREEZE FROM SEBASTIAN INLET NWD...MODERATE TO FRESH W/SW BREEZE S OF THE INLET. SEAS 3-4FT THRU THE DAY...BUILDING UP TO 5FT IN THE GULF STREAM BY LATE AFTN. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/PENDERGRAST
Hazardous weather outlook, Jan 27, 6:12 PM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 612 PM EST WED JAN 27 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280400- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 612 PM EST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A LIGHTNING STRIKE OR TWO IS STILL POSSIBLE TONIGHT OVER THE TREASURE COAST TO AROUND LAKE OKEECHOBEE AS SHOWERS LIFT NORTH ACROSS THE AREA. .FLOOD IMPACT... MODERATE TO OCCASIONALLY HEAVY RAIN IS LIKELY THROUGH AROUND MIDNIGHT AS NUMEROUS SHOWERS LIFT NORTH ACROSS CENTRAL FLORIDA FROM SOUTH OF THE AREA. RAINFALL WILL COLLECT IN LOW SPOTS AND SATURATED AREAS AND DRIVING WILL REMAIN HAZARDOUS IN SOME PLACES OVERNIGHT DUE TO STANDING WATER. .WIND AND SEA IMPACT... CHOPPY SEAS AND OCCASIONAL GUSTY WINDS WILL MAKE NAVIGATION POTENTIALLY HAZARDOUS OVER THE OPEN ATLANTIC WATERS OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOME OF THE AREA EARLY THURSDAY BEFORE A COLD FRONT MOVES EAST OF THE STATE LATER ON THURSDAY. THE HEAVIEST RAINFALL SHOULD OCCUR FROM AROUND OKEECHOBEE TO THE TREASURE COAST. ISOLATED STRONG STORMS WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:16 AM EST | Small Craft Advisory | MLB | 36 hr | |
| Jan 28, 11:39 AM EST | Special Marine Warning | MLB | 66 min | |
| Jan 28, 6:57 PM EST | Areal Flood Advisory | MLB | Martin, Saint Lucie | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.